Alert archive / New York / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS New York, NY

February 12, 20154 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Passaic County, New Jersey

NWS New York, NY issued this wind chill advisory at Feb 12, 2015, 3:53 AM EST for 4 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Passaic County, New Jersey. It took effect at Feb 12, 2015, 11:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2015, 3:53 AM EST (08:53 UTC)
In effect from
Feb 12, 2015, 11:00 PM EST
Expired
Feb 13, 2015, 12:00 PM EST
In force
13 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS41 KOKX 120853
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EST THU FEB 12 2015

...FRIGID WINDCHILLS LATE TONIGHT THROUGH FRIDAY MORNING...

CTZ005-006-NJZ002-NYZ067>070-122115-
/O.NEW.KOKX.WC.Y.0003.150213T0400Z-150213T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
353 AM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
FRIDAY.

* LOCATIONS...WESTERN PASSAIC AND MUCH OF THE LOWER HUDSON VALLEY
  AND SOUTHWEST CONNECTICUT.

* HAZARD TYPES...FRIGID WINDCHILLS.

* WIND CHILL READINGS...15 TO 20 DEGREES BELOW ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...ZERO TO 5 ABOVE ZERO.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING

* IMPACTS...THE FRIGID CONDITIONS WILL BE DANGEROUS TO THOSE
  VENTURING OUTSIDE. PROLONGED EXPOSURE MAY CAUSE FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
931 
WWUS41 KOKX 120902 CCA
WSWOKX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EST THU FEB 12 2015

...FRIGID WINDCHILLS LATE TONIGHT THROUGH FRIDAY MORNING...

CTZ005-006-NJZ002-NYZ067>070-122130-
/O.COR.KOKX.WC.Y.0003.150213T0400Z-150213T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
400 AM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
FRIDAY.

* LOCATIONS...WESTERN PASSAIC AND MUCH OF THE LOWER HUDSON VALLEY
  AND SOUTHWEST CONNECTICUT.

* HAZARD TYPES...FRIGID WINDCHILLS.

* WIND CHILL READINGS...15 TO 20 DEGREES BELOW ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...ZERO TO 5 DEGREES ABOVE ZERO.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...THE FRIGID CONDITIONS WILL BE DANGEROUS TO THOSE
  VENTURING OUTSIDE. PROLONGED EXPOSURE MAY CAUSE FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
374 
WWUS41 KOKX 122055
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EST THU FEB 12 2015

...FRIGID WINDCHILLS LATE TONIGHT THROUGH FRIDAY MORNING...

CTZ005-006-NJZ002-NYZ067>070-130930-
/O.CON.KOKX.WC.Y.0003.150213T0400Z-150213T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
355 PM EST THU FEB 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO NOON EST FRIDAY...

* LOCATIONS...WESTERN PASSAIC AND MUCH OF THE LOWER HUDSON 
  VALLEY AND SOUTHWEST CONNECTICUT.

* HAZARD TYPES...FRIGID WINDCHILLS.

* WIND CHILL READINGS...AROUND 15 DEGREES BELOW ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...ZERO TO 5 DEGREES ABOVE ZERO.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...THE FRIGID CONDITIONS WILL BE DANGEROUS TO THOSE 
  VENTURING OUTSIDE. PROLONGED EXPOSURE MAY CAUSE FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
281 
WWUS41 KOKX 130853
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EST FRI FEB 13 2015

...FRIGID WINDCHILLS THIS MORNING...

...STRONG WINDS AND HEAVY SNOW POSSIBLE SATURDAY NIGHT INTO SUNDAY
MORNING...

CTZ005-006-NJZ002-NYZ067>070-131700-
/O.CON.KOKX.WC.Y.0003.000000T0000Z-150213T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
353 AM EST FRI FEB 13 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS...WESTERN PASSAIC AND MUCH OF THE LOWER HUDSON 
  VALLEY AND SOUTHWEST CONNECTICUT.

* HAZARD TYPES...FRIGID WINDCHILLS.

* WIND CHILL READINGS...AS LOW AS 15 TO 20 DEGREES BELOW ZERO.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...0 TO 5 DEGREES ABOVE ZERO.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...THE FRIGID CONDITIONS WILL BE DANGEROUS TO THOSE
  VENTURING OUTSIDE. PROLONGED EXPOSURE MAY CAUSE FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CTZ007-008-011-012-NYZ079-081-131815-
/O.NEW.KOKX.WS.A.0005.150214T1800Z-150215T1800Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
353 AM EST FRI FEB 13 2015

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON.

* LOCATIONS...SOUTHEASTERN CONNECTICUT AND EASTERN LONG ISLAND.

* HAZARD TYPES...STRONG WINDS...SNOW AND BLOWING SNOW...WITH NEAR
  BLIZZARD CONDITIONS.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...LIGHT SNOW DEVELOPS SATURDAY AFTERNOON...BECOMING
  HEAVY AT TIMES SATURDAY NIGHT INTO EARLY SUNDAY MORNING...BEFORE
  TAPERING OFF SUNDAY AFTERNOON. CONSIDERABLE BLOWING AND DRIFTING
  SNOW...WITH NEAR BLIZZARD CONDITIONS...IS POSSIBLE LATE SATURDAY
  NIGHT THROUGH SUNDAY MORNING AS WINDS INCREASE.

* IMPACTS...DANGEROUS TRAVEL DUE TO SNOW AND STRONG WINDS WITH
  NEAR BLIZZARD CONDITIONS POSSIBLE. STRONG WINDS MAY DOWN POWER
  LINES AND TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
373 
WWUS41 KOKX 131711
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1211 PM EST FRI FEB 13 2015

...FRIGID WINDCHILLS THIS MORNING...

...STRONG WINDS AND HEAVY SNOW POSSIBLE SATURDAY NIGHT INTO
SUNDAY MORNING...

CTZ005-006-NJZ002-NYZ067>070-131815-
/O.EXP.KOKX.WC.Y.0003.000000T0000Z-150213T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
1211 PM EST FRI FEB 13 2015

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILLS HAVE COME ABOVE 15 DEGREES BELOW ZERO ACROSS MOST IF
NOT ALL OF THE FORMER ADVISORY AREA. THEREFORE THE WIND CHILL
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

CTZ007-008-011-012-NYZ079-081-140115-
/O.CON.KOKX.WS.A.0005.150214T1800Z-150215T1800Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1211 PM EST FRI FEB 13 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...

* LOCATIONS...SOUTHEASTERN CONNECTICUT AND EASTERN LONG ISLAND.

* HAZARD TYPES...STRONG WINDS...SNOW AND BLOWING SNOW...WITH 
  NEAR BLIZZARD CONDITIONS.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...LIGHT SNOW DEVELOPS SATURDAY AFTERNOON...BECOMING 
  HEAVY AT TIMES SATURDAY NIGHT INTO EARLY SUNDAY MORNING...
  BEFORE TAPERING OFF SUNDAY AFTERNOON. CONSIDERABLE BLOWING AND 
  DRIFTING SNOW...WITH NEAR BLIZZARD CONDITIONS...IS POSSIBLE 
  LATE SATURDAY NIGHT THROUGH SUNDAY MORNING AS WINDS INCREASE.

* IMPACTS...DANGEROUS TRAVEL DUE TO SNOW AND STRONG WINDS WITH 
  NEAR BLIZZARD CONDITIONS POSSIBLE. STRONG WINDS MAY DOWN POWER 
  LINES AND TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MALOIT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 12:44 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 12, 12:44 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1244 AM EST THU FEB 12 2015

.SYNOPSIS...
HIGH PRESSURE TONIGHT WILL GIVE WAY TO A COLD FRONT THURSDAY. LOW
PRESSURE DEVELOPS TO THE SOUTH LATE THURSDAY AND DEEPENS TO THE
EAST THURSDAY NIGHT. WEAKENING HIGH PRESSURE BUILDS ACROSS THE
AREA FRIDAY AS A CLIPPER SYSTEM APPROACHES FROM THE GREAT LAKES
REGION. THIS CLIPPER WILL TRACK THROUGH THE NORTHEAST ON SATURDAY
AND INTENSIFY OFF THE NEW ENGLAND COAST THROUGH SUNDAY WITH FRIGID
AND BLUSTERY CONDITIONS DEVELOPING AS STRONG CANADIAN HIGH
PRESSURE BUILDS IN FROM THE WEST. THE HIGH WILL QUICKLY TRACK
OFFSHORE EARLY NEXT WEEK AS ANOTHER STORM SYSTEM APPROACHES FOR
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TEMPERATURES LEVEL OFF OR EVEN RISING A FEW DEGREES WITH
INCREASED CLOUD COVER OVERNIGHT.

VIGOROUS SHORTWAVE DIVING ACROSS THE GREAT LAKES REGION WILL
APPROACH LATE TONIGHT. THE LOW PRESSURE MOVES ACROSS THE GREAT
LAKES REGION INTO UPSTATE NEW YORK...DRAGGING A COLD FRONT TOWARDS
THE REGION EARLY THURSDAY MORNING. THERE COULD BE A FEW SNOW
FLAKES AROUND DAY BREAK ACROSS WESTERN ZONES AHEAD OF THE SURFACE
LOW AND COLD FRONT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
UPPER TROUGH MOVES ACROSS THE NORTHEAST...WITH THE TROUGH AXIS
TRACKING EAST OF THE AREA BY THURSDAY NIGHT.

AT THE SURFACE...LOW PRESSURE MOVES WELL TO THE NORTH THURSDAY
MORNING DRAGGING THE COLD FRONT THROUGH. BY AFTERNOON...SECONDARY
LOW LOOKS TO FORM JUST SOUTH OF LONG ISLAND AND DEEPEN RAPIDLY
SOUTH OF THE 40N/70W BENCHMARK BY LATE IN THE DAY. AS THE ARCTIC
FRONT MOVES THROUGH...WINDS PICK UP AND VERY COLD AIR RUSHES IN ON
GUSTY NW WINDS.

A LOOK AT LATEST 12Z NWP MODEL DATA...ALONG WITH 36 HOUR 4KM WRF-
NMM WOULD SUGGEST SCATTERED TO NUMEROUS IN TERMS OF COVERAGE...AND
WILL MAINTAIN SIMILAR POPS FROM PREVIOUS. QPF IS SLIGHTLY LESS
THIS RUN PER NAM...GFS. AS FOR SNOW FORECAST...GENERALLY AN INCH
OR TWO IN SPOTS FOR LONG ISLAND AND CT. FOR THE CITY...LOWER
HUDSON VALLEY...AND NE NJ...SNOW AMOUNTS OF AN INCH OR LESS ARE
ANTICIPATED.

TEMPS MAY REACH HIGH/S BY NOON...WITH READINGS FALLING BACK LATER
AS COLD AIR ADVECTION ENSUES.

WINDS PICK UP THURSDAY NIGHT WITH STRONG COLD ADVECTION BEHIND THE
DEEPENING OFFSHORE LOW. MIGHT EVENTUALLY NEED A WIND CHILL
ADVISORY FOR SOME OF THE NORTHERN ZONES. WIND CHILLS LATE AT NIGHT
GENERALLY -5 TO -15 FOR THE ENTIRE AREA.

AS FOR LOW TEMPS...READINGS RANGING FROM 0 TO 10 ABOVE IS EXPECTED
IN WELL MIXED ATMOSPHERE. MOS IS IN REASONABLE AGREEMENT AND
FOLLOWED A BLEND...LEANER TOWARD ANY COOLER NUMBERS AS APPROPRIATE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MAIN FOCUS DURING THE LONG TERM PERIOD IS THE INTENSIFYING LOW
PRESSURE SYSTEM THIS WEEKEND WITH THE POTENTIALLY COLDEST AIRMASS
OF THE SEASON BEHIND IT.

MODELS ARE IN GOOD AGREEMENT WITH THE 500 HPA PATTERN THROUGH THE
WEEKEND...ALTHOUGH THERE IS SOME UNCERTAINTY WITH THE DIGGING
TROUGH AND ASSOCIATED CUTOFF LOW THAT DEVELOPS SAT NIGHT WHICH HAS
IMPLICATIONS AT THE SURFACE. THE EC IS THE FURTHEST S AND THE GFS
THE FURTHEST N WHICH WILL AFFECT THE TRACK OF THE SURFACE LOW AND
POTENTIAL SNOW TOTALS ACROSS THE LOCAL AREA. THE EASY PART OF THIS
FORECAST IS THE P-TYPE AS THE THERMAL PROFILE IS INDICATIVE OF
SNOW EVERYWHERE. THE MORE DIFFICULT PART IS THE DEGREE OF
INTENSIFICATION...THE TRACK AND MAGNITUDE OF THE SURFACE LOW. A
FURTHER S SOLUTION WOULD IMPLY MODERATE SNOW AMOUNTS. TOO SOON TO
PINPOINT EXACT AMOUNTS AS THE SHORTWAVE DIVING DOWN FROM NORTHERN
CANADA WILL INTERACT WITH ENERGY FROM A VORTEX N OF HUDSON BAY AND
THEN AMPLIFY INTO THE GREAT LAKES AREA ON SAT. NEED TO SEE HOW THE
NEXT 24 HOURS PLAY OUT WITH THE HOPE THAT THE MODELS COME INTO
BETTER AGREEMENT WITH THIS WEEKEND.

THE STORM WILL RAPIDLY DEEPEN OFF THE NEW ENGLAND COAST AS IT
TRACKS N/NE OVER THE WEEKEND WHILE STRONG CANADIAN HIGH PRES
BUILDS IN FROM THE W. THIS WILL RESULT IN A TIGHT PRESSURE
GRADIENT ACROSS THE AREA WITH STRONG NW WINDS USHERING IN
POTENTIALLY THE COLDEST AIRMASS OF THE SEASON. AFTER TOPPING OUT
IN THE 20S ON SATURDAY AHEAD OF THE LOW...TEMPS SHOULD PLUMMET
INTO THE SINGLE DIGITS/LOWER TEENS SAT NIGHT ON THE BACKSIDE OF
LOW PRESSURE. HIGHS ON SUNDAY COULD STRUGGLE TO GET INTO THE LOWER
TO MID TEENS....WITH LOWS SUNDAY NIGHT APPROACHING ZERO IN THE NYC
METRO AND IN THE SINGLE DIGITS BELOW ZERO ELSEWHERE. TO PUT THE
RARITY OF THIS COLD AIR IN PERSPECTIVE...TEMPS HAVE NOT DROPPED TO
ZERO IN NYC IN OVER 20 YEARS...SINCE JANUARY 27 1994! THAT MONTH
WAS ALSO THE LAST TIME NYC DROPPED BELOW ZERO...ON JANUARY 19TH OF
1994 TO -2. THE LAST TIME NYC DROPPED TO 1 DEGREE WAS JANUARY 10TH
AND 16TH OF 2004...OVER 11 YEARS AGO.

THE COLD COMBINED WITH NW WINDS OF 20 TO 30 MPH AND GUSTS INTO
THE 40S...SHOULD SEND WIND CHILLS 5 TO 15 DEGREES BELOW ZERO LATE
SAT NIGHT INTO SUNDAY...AND COULD BOTTOM OUT DANGEROUSLY COLD
SUNDAY NIGHT INTO MONDAY MORNING AT -20 TO -30 DEGREES FOR MUCH OF
THE REGION.

TEMPS MODERATE A BIT ON MONDAY AS THE POLAR TROUGH SHIFTS
EAST...BUT HIGHS LIKELY STILL REMAIN ABOUT 15 TO 20 DEGREES BELOW
NORMAL.

THEN A WARM ADVECTION PATTERN SETS UP ALONG THE EASTERN SEABOARD
AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM ALONG THE GULF STATES
MONDAY NIGHT INTO TUESDAY. WE SHOULD BE COLD ENOUGH TO START AS
SNOW...AND THEN DEPENDING ON TRACK OF LOW PRESSURE...COULD BE
LOOKING AT A CHANGEOVER TO WINTRY MIX/RAIN FOR AT LEAST COAST.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE APPROACHES FROM THE NORTHWEST EARLY THIS MORNING...THEN
CROSSES THE AREA DURING THE DAY. HIGH PRESSURE BUILDS IN FROM THE
WEST THIS EVENING...AS THE LOW DEEPENS AS IT EXITS TO THE EAST.

HIGH CONFIDENCE IN VFR THROUGH AROUND 9-10Z...THEN MODERATE TO HIGH
CONFIDENCE IN MVFR CONDITIONS DEVELOPING THURSDAY MORNING. LOWER
CONFIDENCE IS IN SNOW ACTUALLY FALLING AT ANY GIVEN TERMINAL. MOSTLY
SCT -SHSN COVERAGE IS REFLECTED BY VCSH IN TERMINAL FORECAST. TWO
POSSIBLE TIME WINDOWS FOR SOME STEADIER SNOW...THE FIRST IS AREAS
EAST OF NYC...INCLUDING KHPN FROM AROUND MIDDAY THROUGH EARLY
AFTERNOON. THE SECOND COULD AFFECT ALL TERMINALS LATE IN THE
AFTERNOON WEST/EARLY EVENING EAST. BOTH ARE REFLECTED IN THE TAFS IN
PROB30 GROUPS - AS CONFIDENCE IN OCCURRENCE...EXACT LOCATION AND
TIMING IS NOT HIGH. THERE IS A POTENTIAL FOR A BRIEF PERIOD OF IFR
IF THESE AREAS OCCUR. ANY -SHSN SHOULD COME TO AN END BY LATE
AFTERNOON/EARLY EVENING. SNOW AMOUNTS GENERALLY UNDER 1 INCH BUT
LOCALLY 1-2 INCHES POSSIBLE.

LIGHT AND VARIABLE WINDS BECOME SW AT UNDER 10KT BY MID
MORNING...THEN VEER EVENTUALLY TO W-WNW AROUND 10KT BY LATE IN THE
DAY. GUSTS AROUND 20-25 KT DEVELOP STARTING LATE AFTERNOON/EARLY
EVENING.

.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.LATE THURSDAY NIGHT-FRIDAY...VFR. NW WINDS GUSTS 30-35KT LIKELY
LATE THURSDAY NIGHT...THEN G20-30KT LIKELY FRIDAY.
.FRIDAY NIGHT...VFR. NW WINDS GUST 15-20KT POSSIBLE FRIDAY EVENING.
.SATURDAY...MVFR TO IFR POSSIBLE IN DEVELOPING -SN. SW WINDS
G15-20KT POSSIBLE.
.SATURDAY NIGHT-SUNDAY...IFR POSSIBLE IN SNOW INTO SUNDAY
MORNING...THEN BECOMING VFR. W-NW WINDS G30-40+KT POSSIBLE.
.SUNDAY NIGHT-MONDAY...VFR. NW WINDS G20-30+KT POSSIBLE.

&&

.MARINE...
WINDS CONTINUE TO DIMINISH AS WEAK HIGH PRESSURE BUILDS OVER THE
WATERS...BUT SEAS REMAIN RATHER ROUGH ACROSS THE OCEAN WATERS DUE
TO LINGERING SWELL FROM LOW PRESSURE DEPARTING TO THE EAST.

THEN LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE WATERS
THURSDAY...DEEPENING TO THE EAST AS ARCTIC AIR MOVES IN ON GUSTY NW
WINDS. WILL CONVERT THE GALE WATCH TO WARNINGS THURSDAY NIGHT
THROUGH FRIDAY MORNING.

CONDITIONS SHOULD DROP BELOW SCA FRI EVE...BUT BEGIN TO INCREASE
AGAIN SAT WITH GALE CONDITIONS DEVELOPING SAT NIGHT AND EVEN THE
POTENTIAL FOR A PERIOD OF STORM FORCE ON SUN. CONDITIONS THEN
GRADUALLY IMPROVE THROUGH MON NIGHT.

&&

.HYDROLOGY...
DRY WEATHER THROUGH TONIGHT. LIGHT SNOW AMOUNTS ARE EXPECTED
THURSDAY INTO THURSDAY EVENING WITH NO HYDROLOGIC IMPACTS EXPECTED.

THERE WILL BE ANOTHER CHANCE OF SNOW THIS WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO NOON EST FRIDAY FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
     353-355.

&&

SYNOPSIS...24/PW
NEAR TERM...DS/NV/PW
SHORT TERM...PW
LONG TERM...24
AVIATION...MALOIT/JM
MARINE...24/PW
HYDROLOGY...24/PW
Hazardous weather outlook, Feb 11, 4:31 AM EST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
431 AM EST WED FEB 11 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-121100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
431 AM EST WED FEB 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-121100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
431 AM EST WED FEB 11 2015

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

A GALE WATCH IS IN EFFECT FOR THURSDAY NIGHT AND FRIDAY. THERE IS
ANOTHER POTENTIAL OF GALE FORCE WINDS LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:54 AM ESTHeavy Freezing Spray WarningOKX33 hr
Feb 12, 3:54 AM ESTHeavy Freezing Spray AdvisoryOKX36 hr

Nearby

Wind Chill Advisories in New York, 2015Wind Chill Advisories in Connecticut, 2015Wind Chill Advisories in New Jersey, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.